Leflunomide and stomach acid

Hi all

I've been taking hydroxychloroquinne plus Leflunomide late at night since 2013. This past couple of weeks I've passed whatever I've eaten quite quickly ( sorry for this) and last week I was sick after eating. I otherwise feel fine. I did wonder if it was Celiac's, because it did seem worse if I ate wholemeal bread or biscuits , chocolate. Last night and today I felt a burning sensation in my throat so I took one of my husbands acid tablets which has helped a bit. Does anyone else have this?

15 Replies

  • If you even think you are sensitive to gluten, then its definitely worth getting tested, though remember you must be eating a normal full gluten diet for the tests to be accurate. Ask your doctor about that. It could be other things as well though - including stomach irritation from the meds, acid reflux, etc. For what its worth, prior to me getting diagnosed with coeliac I used to occasionally be sick after meals - my gut had got so damaged that sometimes food just wouldn't go through my stomach any further. I also had the rapid transit problems as well. Coeliac is another autoimmune disorder, as some of us seem to collect autoimmune problems, having more than one (I have three different).

  • I've been on it for 4 months and am also Celiac. If you think it might be that you should ask for a test and must be eating gluten for it to be done. I've not had the symptoms as you describe them but it does make my tendons hurt sometimes and gives me a metallic taste on waking. Very odd but its left my hair alone and has increased my energy levels a good deal.

    Chocolate does not usually contain gluten anyway but some do you need to check the labelling, I take mine about 10'ish with a large drink of water to make it go right down, perhaps thats worth a go and I hope you feel better soon. I'd suggest if it continues a call to the Consultant would be a good idea but to be honest for me its great much better than MTX.

  • I don't have Celiac, thankfully, but have a history of stomach and oesophageal ulcers and general inflammation of the whole digestive track, as well as hiatus hernia. It used to make me sick, give me diarrhoea and made me generally feel unwell. I can't tolerate Ibuprofen or Aspirin, and can only cope with all the other stuff by taking Omeprazole 20mg morning and night.

    It does sound as if you need some tests. If your GP was told your symptoms, I trust that he/she wouldn't hesitate to arrange these.

  • Thanks xx

  • just a thought. make sure you don't take the acid tab within four hours of your hydroxyl xxx

  • It's a good job we have folks to consult with. I'd be lost without this ;-) I don't give the doctors time of day. Simply because I have a thyroid problem too, getting them to upgrade tablets is a joke. X

  • Chocolate at night used to do the same to me I asked gp to give me lanzorpasole and this stoped al my stomach probe hope this helps

  • Thank you x

  • Have you tried ginger tea or liquorice root. Just a thought as this helps with my gastric reflux. I found omeprazole and lansoprazole make me sick.

  • I drink herbal teas but have to avoid licorice due to thyroid mess x

  • Does liquorice affect thyroid issues? I have been trying to get a dr to listen to my concerns re hypothyroid for many years to no avail. If it has an impact I will stop using it. Don't want to make matters worse. xx

  • Yes apparently so. As does Green Tea, Maca Tea. Liquorice root. And coffee but coffee is OK if you leave it over an hour since you take your Thyroid meds xx Soya affects thyroid too. XxX

  • I tried Lefunomide and had a nasty reaction to it but have been on Hydroxychloriquinne for five months. I have acid reflux so may not be the best resource. I also take Humira and MTX so no longer sure what is drug reaction and what is disease.I do recommend you avoid chocolate, or refined sugar completely. Also processed food. Best of luck in New Year.

  • I'm very good normally, I'm a veggie, and eat fresh. Only now and again have s blip xx

  • It is extremely important that you see your doctor to inform him/her what is going on. Your body doesn't retain vitamins or water when this happens. Hopefully you have already done this. Prayers for it to be straightened out.

You may also like...